MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29986
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure to treat peripheral artery occlusion in the right leg and using a flexor ansel guiding sheath, the hub cap separated from the sheath.After balloon dilation, the physician began to pull back on the balloon and discovered the check-flo valve had separated, and there was blood leaking out.They used a clip to stop the blood, and then pulled back on the sheath.They changed to another device to continue to treat the lesion below the knee.The patient did not have any tortuous, scarred, or calcified anatomy to note.The sheath was in placed for approximately 20 minutes.The dilator was not in place when the separation occurred.There was resistance felt during insertion or removal.The patient did experience some blood loss, but no need for additional treatment or intervention.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d4- lot #, h4, h6: medical device problem code (annex a).Event summary: as reported, during a procedure to treat peripheral artery occlusion in the right leg and using a flexor ansel guiding sheath, the hub cap separated from the sheath.After balloon dilation, the physician began to pull back on the balloon and discovered the check-flo valve had separated, and there was blood leaking out.They used a clip to stop the blood, and then pulled back on the sheath.They changed to another device to continue to treat the lesion below the knee.The patient did not have any tortuous, scarred, or calcified anatomy to note.The sheath was in place for approximately 20 minutes.The dilator was not in place when the separation occurred.There was resistance felt during insertion or removal.The patient did experience some blood loss, but no need for additional treatment or intervention.No adverse effects to the patient were reported.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection and dimensional verification of the device were conducted during the investigation.One used flexor ansel guiding sheath (kcfw-7.0-18/38-45-rb-anl2-hc) was returned to cook for investigation.The hub cap was separated from sheath.There did not appear to be any sheath material in the cap.Forceps marks were apparent approximately 5 mm from the proximal end.The inner diameter of the cap and outer diameter of the sheath measured within specification.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal,¿ and, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ based on the available information, cook has concluded that user error contributed to this failure mode.It was reported that the dilator was not reinserted into the sheath prior to removal.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12789844
Report Number1820334-2021-02479
Device Sequence Number4982601
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)230901(10)NS13403048
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberG29986
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL2-HC
Device Lot NumberNS13403048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale
Patient Weight55 KG